Lamotrigine-Induced Erythema Multiforme Mimicking Contact Dermatitis

January 2006 | Volume 5 | Issue 1 | Case Report | 76 | Copyright © 2006

Mark Abdelmalek MD, Shruti Mahindrakar BS, Elizabeth Wiser MD

Abstract

Erythema multiforme is an acute, hypersensitivity reaction of the skin often secondary to medications. Lamotrigine is a relatively new anticonvulsant medication approved for seizure and psychiatric disorders. Although the overall incidence of cutaneous reactions to lamotrigine is high, the incidence of serious eruptions such as erythema multiforme, Stevens-Johnson syndrome, and toxic epidermal necrolysis is low. Vigilant surveillance for any cutaneous eruption in patients on lamotrigine is important, particularly in the first 8 weeks, as prompt discontinuation of the medication can prevent progression. We report a case of erythema multiforme secondary to lamotrigine, which clinically resembled a contact dermatitis, and review the management of lamotrigine associated cutaneous eruptions.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles